Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 16, NWS Tulsa, OK

September 10, 1992Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 10, 1992, 3:33 AM CDT for Okmulgee County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 1992, 3:33 AM CDT (08:33 UTC)
Expired
Sep 10, 1992, 7:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2412 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1632 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 100834
FFWTUL
OKC111-101230-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
333 AM CDT THU SEP 10 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  730 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...OKMULGEE COUNTY
 
AT 325 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS
WITH VERY HEAVY RAINFALL CONTINUING ACROSS NORTHEASTERN OKLAHOMA.
RADAR RAINFALL ESTIMATES INDICATE UP TO 2.5 INCHES OF RAIN HAS FALLEN
OVER CENTRAL OKMULGEE COUNTY SINCE 230 AM.   STREET FLOODING HAS
BEEN REPORTED IN MORRIS.   SLOW MOVING THUNDERSTORMS WILL CONTINUE
THE THREAT OF HEAVY RAINFALL OVER OKMULGEE COUNTY FOR THE NEXT
SEVERAL HOURS.  PERSONS IN OKMULGEE AND MORRIS LIKELY WILL SEE
FLOODING AND TAKE PRECAUTIONS IMMEDIATELY.  MOVE TO HIGHER GROUND AND
AVOID DRIVING THROUGH FLOWING WATER.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS (LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 9:21 PM CDT, 6 hours 12 minutes earlier.

Area forecast discussion, Sep 9, 9:21 PM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
920 PM CDT WED SEP 9 1992

LN OF SVR STMS MVNG SE 10-15 KTS ACRS NRN PTN OF FA THIS EVENING.
NMRS REPORTS OF LARGE HAIL AND STG WNDS HV BEEN RCVD.  ADAP DISPLAYING
LARGE PRESR OVR SE KS...THERE4 XPCT LN WL PICK UP PACE A LTL.  PROFLRS
SHOWING SWLY LO LVL INFLO INTO LN WHCH SHULD HELP SUSTAIN CONVXTN AS
IT MVS SE.  WL CTN HI POPS FOR ALL ZONES TONIGHT AND WL CTN MENTION
OF SVR.  WNDS ALOFT RMN WESTERLY WHCH WL KEEP FRNT FRM DIVING TOO
FAR SOUTH THO CONVXTN WL HELP IT TO PROGRESS A LTL FASTER.  DUE TO
SLOER MVMNT WL DLA MENTION OF STMS UNTIL AFTER MID FOR EC ZONES AND
NOT UNTIL SR FOR XTRM SE ZONES.  WK CAA BHND FRNT WL ALLOW TEMPS
TO DROP OFF NICELY AFTER FROPA...CURRENT FCST ACCOUNTS FOR THIS
AND WL NOT MAKE ANY CHNGS.  WL MAKE NO ADJUSTMENTS TO LATER PDS.

07

.OK...CTN WX WATCHES.

In the hours before

Special weather statement, Sep 10, 12:00 AM CDT, 3 hours 33 minutes before
OKZ026>027-100600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT WED SEP 9 1992

SEVERE THUNDERSTORM WATCH NUMBER 837 IS NO LONGER IN EFFECT FOR OSAGE
...PAWNEE...WASHINGTON AND NOWATA COUNTIES.

THE SEVERE THUNDERSTORM ACTIVITY IN NORTHEAST OKLAHOMA IS NOW WELL
SOUTHEAST OF THESE AREAS AND ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT
IS NOT EXPECTED IN THESE COUNTIES TONIGHT.
Special weather statement, Sep 10, 12:49 AM CDT, 2 hours 44 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT THU SEP 10 1992

...THUNDERSTORM WARNING FOR SOUTHERN DELAWARE...ADAIR...EASTERN
   MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED
CONSIDERABLY SINCE MIDNIGHT.   WITH THIS NOTED DECREASE IN INTENSITY
THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE
...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA.
ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM
FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA.  A
SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO
BARTLESVILLE TO PONCA CITY.  ALL THUNDERSTORMS WERE BELOW SEVERE
LIMITS AT THIS TIME.x
Special weather statement, Sep 10, 12:54 AM CDT, 2 hours 39 minutes before
OKZ026-027-028-029-030-031-032-033-034-100645-

SPECIAL WEATHER STATEMENT ...CORRECTION....
NATIONAL WEATHER SERVICE TULSA OK
1248 AM CDT THU SEP 10 1992

...THUNDERSTORM WARNINGS FOR SOUTHERN DELAWARE...ADAIR...EASTERN
   MUSKOGEE AND CHEROKEE COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

AT 1240 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORMS WHICH PRODUCED 70 MILE WINDS IN TAHLEQUAH HAD WEAKENED
CONSIDERABLY SINCE MIDNIGHT.   WITH THIS NOTED DECREASE IN INTENSITY
THE THUNDERSTORM WARNINGS IN EFFECT FOR SOUTHERN DELAWARE...CHEROKEE
...EASTERN MUSKOGEE AND ADAIR COUNTIES HAVE BEEN ALLOWED TO EXPIRE.

TWO AREAS OF THUNDERSTORMS WERE LOCATED OVER NORTHEAST OKLAHOMA.
ONE CLUSTER OF THUNDERSTORMS WAS LOCATED NORTH OF A LINE FROM
FORT SMITH TO MUSKOGEE TO JUST SOUTH OF THE CITY OF TULSA.  A
SECONDARY LINE OF THUNDERSTORMS WAS LOCATED FROM JOPLIN TO
BARTLESVILLE TO PONCA CITY.  ALL THUNDERSTORMS WERE BELOW SEVERE
LIMITS AT THIS TIME.

STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.
Local storm report, Sep 10, 1:37 AM CDT, 1 hour 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT THU SEP 10 1992

REPORTS FROM THE EVENING OF SEPTEMBER 9TH

TIME (CDT)        COUNTY         REPORT

820 PM            OSAGE          QUARTER SIZE HAIL 2 MILES NORTH OF
                                 PAWHUSKA
825 PM            OSAGE          LARGE TREE BRANCHES DOWN
                                 IN FAIRFAX
835 PM            OSAGE          80 MPH WINDS IN FAIRFAX BLEW OUT
                                 WINDOWS
845 PM            OSAGE          QUARTER SIZE HAIL 7 MILES SOUTHWEST OF
                                 BARTLESVILLE
852 PM            OTTAWA         NICKEL SIZE HAIL IN QUAPAW
852 PM            OTTAWA         DIME SIZE HAIL IN MIAMI
900 PM            PAWNEE         WIND GUST TO 60 MPH IN RALSTON
912 PM            OTTAWA         NICKEL SIZE HAIL IN MIAMI
915 PM            CRAIG          DIME SIZE HAIL 7 MILES NORTH OF VINITA
918 PM            OTTAWA         WIND GUST TO 60 MPH AND DIME SIZE HAIL
                                 IN NARCISSA
918 PM            CRAIG          WIND GUST TO 60 MPH 7 MILES NORTH OF
                                 VINITA
926 PM            PAWNEE         WIND GUST TO 70 MPH 7 MILES WEST OF
                                 HALLETT
1023 PM           PAWNEE         NICKEL SIZE HAIL 1 MILE WEST OF THE
                                 KEY STONE LAKE DAM
1027 PM           TULSA          DIME SIZE HAIL 6 MILES WEST OF
                                 SANDS SPRINGS
1028 PM           TULSA          WIND GUST TO 70 MPH IN THE WEST SIDE OF
                                 THE CITY OF TULSA
1043 PM           MAYES          DIME SIZE HAIL 5 MILES NORTH OF PRYOR
1045 PM           TULSA          WIND GUST TO 60 MPH AND SEVERAL POWER
                                 LINES DOWN IN THE CITY OF TULSA
1100 PM           MAYES          DIME SIZE HAIL 5 MILES NORTH OF PRYOR
1120 PM           WAGONER        A TREE WAS BLOWN DOWN ACROSS HIGHWAY
                                 16 JUST SOUTH OF THE CITY OF WAGONER
1130 PM           CHEROKEE       WIND GUSTS TO 70 MPH AT PEGGS AND
                                 HULBERT
1140 PM           CHEROKEE       WIND GUST TO 70 MPH NEAR TAHLEQUAH
1144 PM           CHEROKEE       DIME SIZE HAIL IN TAHLEQUAH
Special weather statement, Sep 10, 2:14 AM CDT, 1 hour 19 minutes before
OKZ026>034-040-100800-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT THU SEP 10 1992

    ...SEVERE THUNDERSTORM WATCH # 837 HAS EXPIRED...

AT 200 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA.  THUNDERSTORM
INTENSITY HAS SHOWN A WEAKENING TREND SINCE 12 MIDNIGHT AND NO SEVERE
REPORTS HAVE BEEN RECEIVED SINCE BEFORE MIDNIGHT.  SINCE THUNDERSTORMS
ACTIVITY HAS FALLEN BELOW SEVERE LIMITS THE SEVERE THUNDERSTORM WATCH
ISSUED LATE WEDNESDAY FOR A LARGE PORTION OF OKLAHOMA HAS BEEN ALLOWED
TO EXPIRE.

THUNDERSTORMS CONTINUE TO TRACK OVER AREAS WHICH RECEIVED HEAVY
RAINFALL FROM THUNDERSTORMS EARLIER THIS REASON.  AS A RESULT
LOW LYING AND FLOOD PRONE AREAS MAY RECEIVE MINOR FLOODING.
SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST INTO THE EARLY MORNING
HOURS AS MOISTURE CONTINUES TO OVERRIDE A SLOW MOVING COLD FRONT.
THE THUNDERSTORMS WERE MOVING EASTj AT 25 TO 30 MILES AN HOUR.
BARTLESVILLE TO PONCA CITY.  ALL THUNDERSTORMS WERE BELOW SEVERE
LIMITS AT THIS TIME.

STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Sep 10, 2:19 AM CDT, 1 hour 14 minutes before
OKZ026>034-040-100800-
SPECIAL WEATHER STATEMENT ...CORRECTION FOR SPELLING...
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT THU SEP 10 1992

    ...SEVERE THUNDERSTORM WATCH # 837 HAS EXPIRED...

AT 200 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA.  THUNDERSTORM
INTENSITY HAS SHOWN A WEAKENING TREND SINCE 12 MIDNIGHT AND NO SEVERE
REPORTS HAVE BEEN RECEIVED SINCE BEFORE MIDNIGHT.  SINCE THUNDERSTORMS
ACTIVITY HAS FALLEN BELOW SEVERE LIMITS THE SEVERE THUNDERSTORM WATCH
ISSUED LATE WEDNESDAY FOR A LARGE PORTION OF OKLAHOMA HAS BEEN ALLOWED
TO EXPIRE.

THUNDERSTORMS CONTINUE TO TRACK OVER AREAS WHICH RECEIVED HEAVY
RAINFALL FROM THUNDERSTORMS EARLIER THIS EVENING.  AS A RESULT
LOW LYING AND FLOOD PRONE AREAS MAY RECEIVE MINOR FLOODING.
SHOWER AND THUNDERSTORM ACTIVITY WILL PERSIST INTO THE EARLY MORNING
HOURS AS MOISTURE CONTINUES TO OVERRIDE A SLOW MOVING COLD FRONT.x
THE THUNDERSTORMS WERE MOVING EAST AT 25 TO 30 MILES AN HOUR.

STAY TUNED TO THIS STATION FOR FURTHER STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:44 PM CDTSevere Thunderstorm WarningTSAOsage61 min
Sep 9, 7:54 PM CDTSevere Thunderstorm WarningTSACraig66 min
Sep 9, 8:32 PM CDTSevere Thunderstorm WarningTSAPawnee58 min
Sep 9, 8:43 PM CDTSevere Thunderstorm WarningTSANowata, Washington62 min
Sep 9, 8:43 PM CDTSevere Thunderstorm WarningTSAOsage62 min
Sep 9, 8:53 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
Sep 9, 8:59 PM CDTSevere Thunderstorm WarningTSACraig61 min
Sep 9, 9:30 PM CDTSevere Thunderstorm WarningTSAPawnee60 min
Sep 9, 9:44 PM CDTSevere Thunderstorm WarningTSARogers61 min
Sep 9, 9:50 PM CDTSevere Thunderstorm WarningTSATulsa40 min
Sep 9, 10:21 PM CDTSevere Thunderstorm WarningTSAOsage39 min
Sep 9, 10:30 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa45 min
Sep 9, 10:51 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner54 min
Sep 9, 11:37 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min
Sep 9, 11:37 PM CDTSevere Thunderstorm WarningTSAMuskogee53 min
Sep 10, 12:19 AM CDTSevere Thunderstorm WarningTSASequoyah56 min

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.